Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 21, NWS Pittsburgh, PA

April 7, 2006Fayette County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 7, 2006, 7:56 PM EDT for Fayette County, Pennsylvania. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2006, 7:56 PM EDT (23:56 UTC)
Expired
Apr 7, 2006, 8:45 PM EDT
In force
49 min
Issued by
NWS Pittsburgh, PA
Area
Counties, with a storm outline in the text

County Fayette County, PA

The radar

The Pittsburgh radar (KPBZ), 76 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 8:15 PM EDTTSTM WND DMG3 Nw Uniontown, PATREES DOWN ON HADDENVILL RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 5:43 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 326 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
326 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KPBZ 072356
SVRPBZ
PAC051-080045-
/O.NEW.KPBZ.SV.W.0021.060407T2356Z-060408T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
756 PM EDT FRI APR 7 2006

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN PENNSYLVANIA

* UNTIL 845 PM EDT

* AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR
  WALTERSBURG...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOPWOOD...
  CHALKHILL...
  DUNBAR...
  FARMINGTON...
  CONNELLSVILLE...
  OHIOPYLE...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO
SO SAFELY.

LAT...LON 4005 7990 3978 7991 3980 7942 4006 7936
      4010 7955 4008 7974

$$
1 follow-up statement
000 
WWUS51 KPBZ 080022
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
822 PM EDT FRI APR 7 2006

PAC051-080045-
/O.CON.KPBZ.SV.W.0021.000000T0000Z-060408T0045Z/
FAYETTE PA-
822 PM EDT FRI APR 7 2006


...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR FAYETTE COUNTY...


AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS
LOCATED NEAR RASLER RUN...AND MOVING EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MELCROFT...
  MILLERTOWN...
  COFFMAN...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 4003 7956 3980 7960 3980 7942 4008 7936
      4008 7950 4007 7956

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 6:10 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 7, 6:10 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
610 PM EDT FRI APR 7 2006

.SHORT TERM (REST OF TONIGHT THROUGH SATURDAY)...
WILL ISSUE UPDATED ZONES SHORTLY TO INCLUDE SEVERE THUNDERSTORM
WATCH HEADLINES.

&&

.PREVIOUS DISCUSSION...
(ISSUED 100 PM EDT FRI APR 7 2006)

SHORT TERM (TONIGHT AND SATURDAY)...

SVR POTENTIAL RMNS THE CONCERN OF THE DAY WITH AREA UNDR SLGT RISK
AS DEFINED BY SPC.  AIRMASS IS DESTABILIZING OVR THE SRN CNTY WRNG
AREA WHERE CLDS HAVE BKN AND MRNG RA HAS CONTRIBUTED TO THE LLVL
MSTR SUPPLY.  CDFNT IS SAGGING ACRS NRN OH AND IN AS OF 16Z WITH SFC
WND GUSTING OVR 20 KT...AGGRAVATING MSTR CNVRGNC SITUATION.
EXPECTING LINE OF TSRA TO SWEEP THE AREA LATE THIS AFTN AND EVE WITH
THE CDFNT...DAMAGING WND AND HAIL A POSSIBILITY.  OTHERWISE BLDG
HIGH PRES/COOL N WND WL DRY SAT...HAVE ELIMINATED MRNG POP MENTION
FOR ALL BUT SRN ZONES ON SAT MRNG.

LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...
A LARGE RIDGE OF HIGH PRESSURE MOVING SLOWLY ACROSS THE OHIO VALLEY
SUNDAY THROUGH TUESDAY WILL BRING DRY WEATHER AND SLOWLY MODERATING
TEMPERATURES INTO THE MIDDLE OF THE WEEK. WARMER SOUTHERLY RETURN
FLOW BY WEDNESDAY FOLLOWED BY A CHANCE FOR SHOWERS THURSDAY AS A
COLD FRONT APPROACHES. HIGH PRESSURE SHOULD BRING A DRY END TO THE
WEEK.

AVIATION...

ACTIVE WX WL CONT FOR THE NXT HALF DAY OR SO WITH IFR TO MVFR
CONDITIONS OVR THE NRN PORTS/NR WARM FRONT...NOT EXPECTED TO RECOVER
MUCH THIS AFTN...NOT TIL CDFNT SWEEPS THRU THE AREA THIS EVE AND
INITIATES SOME DRY ADVCTN WHICH WL ERODE THE CIGS ON SAT MRNG.  THE
SRN TWO THIRDS OF THE CNTY WRNG AREA SHOULD SEE VFR CONDITIONS THIS
AFTRNOON...BUT WITH SFC WND GUSTS ABOVE 20KTS.  THIS BEFORE CDFNT
MOVS THRU THIS EVE WITH CIGS AT OR JUST ABOVE IFR LVLS IN THE WAKE
OF TSRA ON THE BNDRY.  WND WL VEER TO THE N WITH THE FRONT WITH
RECOVERY OF CONDITIONS AFTR DAYBREAK ON SAT.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Apr 7, 4:55 AM EDT, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
455 AM EDT FRI APR 7 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-080900-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
455 AM EDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
EARLY TONIGHT. THE MAIN SEVERE WEATHER THREAT FROM THE STORMS WILL
BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT WIND GUSTS OVER 50 MPH, WIND DAMAGE, OR
HAIL ONE-HALF INCH OR GREATER IN DIAMETER.

In the hours before

Special weather statement, Apr 7, 4:25 PM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
425 PM EDT FRI APR 7 2006

PAZ009-015-016-072130-
CLARION PA-FOREST PA-JEFFERSON PA-
425 PM EDT FRI APR 7 2006

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
FOREST...CLARION AND JEFFERSON...

AT 420 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED A CLUSTER OF STRENTHENING THUNDERSTORMS 6 MILES NORTHWEST
OF CLARION...OR ABOUT 3 MILES NORTHEAST OF KNOX...MOVING EAST AT 50
MPH.

THESE STORMS MAY PRODUCE SOME SMALL HAIL AND WIND GUSTS OF 40 TO 45
MPH THROUGH 530 PM.

MOVE TO A SAFE PLACE WHEN THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772.

15
Local storm report, Apr 7, 5:15 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
515 PM EDT FRI APR 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             BROCKWAY                41.25N 78.79W
04/07/2006  M0.88 INCH       JEFFERSON          PA   COUNTY OFFICIAL

&&

TPARRISH
Special weather statement, Apr 7, 5:59 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
559 PM EDT FRI APR 7 2006

OHZ039-048-058-068-072300-
COSHOCTON OH-GUERNSEY OH-NOBLE OH-TUSCARAWAS OH-
559 PM EDT FRI APR 7 2006

...THUNDERSTORMS WITH STRONG WINDS APPROACHING...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
TUSCARAWAS...COSHOCTON...GUERNSEY AND NOBLE...

AT 6 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS MOVING INTO EAST CENTRAL OHIO FROM
CENTRAL OHIO.  THE STORMS WERE MOVING EAST AT 45 MILES AN HOUR.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BAKERSVILLE...BALTIC...BELLE VALLEY...BIRMINGHAM...BYESVILLE...
  CALDWELL...CAMBRIDGE...CONESVILLE...COSHOCTON...DENNISON...DOVER...
  DUDLEY...GILMORE...GNADENHUTTEN...KIMBOLTON...LONDONDERRY...MINERAL
  CITY...NEW PHILADELPHIA...NEWCOMERSTOWN...OLD WASHINGTON...
  PLAINFIELD...SALT FORK STATE PARK...SARAHSVILLE...SENECA LAKE
  PARK...SENECAVILLE...STONE CREEK...STRASBURG...SUGARCREEK...
  SUMMERFIELD...UHRICHSVILLE...WARSAW...WEST LAFAYETTE AND WOLF RUN
  STATE PARK

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A TORNADO WATCH REMAINS IN EFFECT THIS EVENING FOR OHIO.
Special weather statement, Apr 7, 7:11 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
711 PM EDT FRI APR 7 2006

PAZ031-WVZ004-080015-
GREENE PA-MARSHALL WV-
711 PM EDT FRI APR 7 2006

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GREENE AND MARSHALL...

AT 710 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS NEAR GLEN EASTON WEST VIRGINIA,
MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BOBTOWN...BUZZ...ROGERSVILLE...RYERSON STATION...SWARTS...
  WAYNESBURG...ALEPPO...DUNKARD...LIPPINCOTT...MORRISVILLE...MOUNT
  CARMEL...OAK FOREST...CAMERON...GLEN EASTON AND ROCKLICK

IF THREATENING WEATHER APPROACHES, MOVE INDOORS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR MARYLAND AND OHIO AND THE PANHANDLE OF
PENNSYLVANIA AND WEST VIRGINIA.
Special weather statement, Apr 7, 7:38 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
738 PM EDT FRI APR 7 2006

PAZ021-029-WVZ001-002-080045-
ALLEGHENY PA-BROOKE WV-HANCOCK WV-WASHINGTON PA-
738 PM EDT FRI APR 7 2006

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ALLEGHENY...WASHINGTON...HANCOCK AND BROOKE...

AT 738 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS NEAR WEIRTON WEST VIRGINIA, MOVING
EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BRIDGEVILLE...BURGETTSTOWN...CARNEGIE...DOWNTOWN PITTSBURGH...
  FLORENCE...IMPERIAL...MCDONALD...MCKEES ROCKS...MOON...MOUNT
  LEBANON...

MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR MARYLAND AND OHIO AND THE PANHANDLE OF
PENNSYLVANIA AND WEST VIRGINIA.
Special weather statement, Apr 7, 7:43 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
743 PM EDT FRI APR 7 2006

PAZ031-032-080045-
FAYETTE PA-GREENE PA-
743 PM EDT FRI APR 7 2006

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
FAYETTE AND GREENE...

AT 742 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER CARMICHAELS...MOVING EAST AT 40
MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CARMICHAELS...CHALKHILL...CONNELLSVILLE...DUNBAR...ELLIOTTSVILLE...
  FARMINGTON...GREENSBORO...HOPWOOD...MASONTOWN...NEMACOLIN...
  OHIOPYLE...WALTERSBURG...WAYNESBURG...LIPPINCOTT...MORRISVILLE AND
  RICES LANDING

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR MARYLAND AND OHIO AND THE PANHANDLE OF
PENNSYLVANIA AND WEST VIRGINIA.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 4:41 PM EDTSevere Thunderstorm WarningPBZJefferson64 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.